I was diagnosed on January 26th with Hypothyroidism and began levothyroxin on the 27th. I started feeling better within 3 to 4 days. The weird thing is that somedays I have energy and feel good, other days I feel like I'm crashing. Is this normal?
It takes 4-6 weeks for you to feel the full effects of the levo....... it's possible that you could be feeling some effects from it now. It's also common for patients to report feeling worse for a while, because the body has to get used to the idea of having the hormones it's been without.
Do you have current lab results for TSH, Free T3 and Free T4 that you could post, along with the reference ranges, since these vary lab to lab? Any other tests pertaining to thyroid would also be helpful, along with results and lab ranges.
Is TSH the only test your doctor is doing to diagnose and treat you? If so, you will not be treated properly. You need to have Free T3 and Free T4 tests as well; those are actual thyroid hormones and are much better indicators of thyroid function than TSH........
Ask your doctor for Free T3 and Free T4 tests and if s/he refuses, you need to find another, as that one will keep you ill........ been there done that.......
There are no set numbers that your levels should be........ it all depends on where YOU feel the best. As a rule of thumb, it seems that many of us feel best with FT3 in the upper 1/3 of its range and FT4 in the upper 1/2 of its range. Your medication should be dosed in such a way as to adjust FT3 and FT4 to the levels that alleviate your symptoms best.
Right now, my FT3 and FT4 are "flip flopped", with FT4 at the top of its range and FT3 about mid, and I feel good most of the time.
Just remember, any doctor who is treating you solely, on TSH results is not acting in your best interest.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.